Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567723
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Robert J. Daverman
Title: Decompositions of manifolds
Additional book information: Academic Press, Orlando, 1986, xi+317 pp., $55.00. ISBN 0-12-204220-4.

References [Enhancements On Off] (What's this?)

  • R. H. Bing, A homeomorphism between the $3$-sphere and the sum of two solid horned spheres, Ann. of Math. (2) 56 (1952), 354–362. MR 49549, DOI 10.2307/1969804
  • R. H. Bing, Inequivalent families of periodic homeomorphisms of $E^{3}$, Ann. of Math. (2) 80 (1964), 78–93. MR 163308, DOI 10.2307/1970492
  • R. H. Bing, The cartesian product of a certain nonmanifold and a line is $E^{4}$, Ann. of Math. (2) 70 (1959), 399–412. MR 107228, DOI 10.2307/1970322
  • Marston Morse, A reduction of the Schoenflies extension problem, Bull. Amer. Math. Soc. 66 (1960), 113–115. MR 117694, DOI 10.1090/S0002-9904-1960-10420-X
  • J. W. Cannon, $\Sigma ^{2}H^{3}=S^{5}/G$, Rocky Mountain J. Math. 8 (1978), no. 3, 527–532. MR 478166, DOI 10.1216/RMJ-1978-8-3-527
  • 6.
    R. D. Edwards, Suspensions of homology spheres (unpublished manuscript).
  • Michael Hartley Freedman, The topology of four-dimensional manifolds, J. Differential Geometry 17 (1982), no. 3, 357–453. MR 679066
  • 8.
    C. H. Giffen, Disciplining dunce hats in 4-manifolds (unpublished manuscript).
    R. L. Moore, Concerning upper semi-continuous collections of continua which do not separate a given continuum, Proc. Nat. Acad. Sci. 10 (1924), 356-360.
  • R. L. Moore, Concerning upper semi-continuous collections of continua, Trans. Amer. Math. Soc. 27 (1925), no. 4, 416–428. MR 1501320, DOI 10.1090/S0002-9947-1925-1501320-8
  • Frank Quinn, Resolutions of homology manifolds, and the topological characterization of manifolds, Invent. Math. 72 (1983), no. 2, 267–284. MR 700771, DOI 10.1007/BF01389323
  • 12.
    G. T. Whyburn, On the structure of continua, Bull. Amer. Math. Soc. 42 (1936), 49-73.

    Review Information:

    Reviewer: Steve Armentrout
    Journal: Bull. Amer. Math. Soc. 19 (1988), 562-565